I've been taking Metformin for almost a month now. I've missed taking the proper dosage at least 3 times in the last month. I'm suppose to be taking 1500 mg total but in some days I've only taken 500 mg. Just yesterday, I took 1 in the morning and forgot to take my other 2 at night after having dinner. I don't want to continue doing this but if it does happen again, would this have a negative effect on my treatment and how do I go about taking my next dosage?
Try and set a reminder for yourself. Maybe like on your watch or cellphone? I'm not sure if and how this would affect your body, but it might take longer for it to work. I know I've missed some pills in the past and everything still went fine for me.
I've thought about doing...I get easily distracted....the minute the alarm rings or turns on...I'll turn it off and run to another thing....I'm all over the place...I think I might consider taking them all at once after one of my meals....Is this safe?
I think I'm going to have to start doing the same...I get easily distracted with so many things all at once that my husband is the one who sometimes has to remind me to take my pills...It makes me laugh every time he does it b/c he becomes a joker about it...but I want to take it upon myself to not miss a dosage.
Have you asked your Doc whether it's okay to do this?
I don't know how safe it is to take all the pills at once. There has to be a reason as to why we take pills the way we do. I take mine in the morning and at night. You can double check with your doctor if you can take them all at once. I can remember mine because I take other meds so thats just like second nature to me.
my doctor actually recomended them taken that way. she said the only reason some doctors space the pills out is to lessen the side effects. definitely talk to your talk about it. when i take mine i sleep of the side effects.
I have to agree - they are prescribed to be taken a certain way for a reason. If you are not on the extended release, ask your doctor if you can switch so you can take them all at once. I'm on extended release and take 2000mg with dinner (4 big pills...fun fun fun!). Taking them with food is always best, so if you tend to eat home, put them out in the kitchen somewhere you will see the bottle all the time and it will trigger you to take them. Or make a chart that you can leave somewhere you'll see often (again, kitchen works for me) and make yourself check off when you've taken your dose so you can see it and be more aware.
Thank you very much for your feedback too....I will definitely have to find a better way of tracking my dosages...and reminding me of my next one....Especially, after I called my Doc yesterday and she explained to me that I can't take 3 at the same time, as I was hoping I could...and that I should only try taking 1 in the morning and 2 at night, as she advised me to do....I guess you're right about being prescribed a certain medication for it to be taken a certain way.
I've never heard about extended release Metformin pills though...What do they look like? What is the difference between those and the small white non-coated pills I am taking now?
I'm not sure. My pills on the bottle says Metformin HCL. They use to be more wider and flat, but the med company changed so now I have these. Sometimes in the morning when i take them I gag on them because they get stuck in my throat because they are not coated. You could probably google the difference between what we have and the extended release ones.
the extended release ones are pretty big. I was actually on Fortemet last time around which is another version of Met and not a generic apparently and my health insurance is different now so I switched to the Metformin since it was cheaper. The Fortemet where huge horse pills...the Met are still big, but not as big. Other than size of pill, the difference is how it is released into your body. The extended release are taken all at once and released into your blood throughout the day and the others are more immediate - or at least this is my understanding. The extended release are supposed to be gentler on your stomach also. THe Fortemet hit me harder than the Met does, so overall I think I like Met better, but I haven't tried getting and staying pregnant on the Met yet, so that will be the true test!
well the pills ive been taking are pretty large, oval shaped and white...and im taking the same dose as urs...1500 mg..and my bottle says metformin only..it happens to me alot of times when i missed my dose...like i have 1000mg tablets...and i have to take 1 and half pill throughout the day...and i sometimes forget to take the half pill at night....its rare but it happens...and i dont think it causes problems..obv. it shouldnt be happening. my doc, prescribed me 2000mg dose, but i had bad diarrhea and nausea after taking that so she reduced the dose and ive been taking that for 2 months now and everything s fine. i think it also depends on the tolerance level of the body, as how much dose it can tolerate. but i never heard of serious side effect with this med. its pretty safe and side effects are generally mild if any.am pretty sure ur doc must have told u that:)... but good luck with it..and plz dont worry too much..takecare.
I would necessarily say that the pills I'm taking are big. They are actually small white coated pills that have the number 397 carved on them...My prescription bottle also only says Metformin...Therefore, I'm not sure they are generic or of any other type of brand....
What I do know is that recently not too long ago I was advised to take 1500 mg...1 during the day..and 2 at night...and now I've begun to have an upset stomach...and even diarrhea also...When I was taking 1000 mg....I was having headaches...and getting a bit dizzy....I haven't brought this up to my GYN...I was hoping I could at my next appointment....However, are any of these symptoms normal? I understand that the dosage can be decreased, if necessary, but would affect it's ability to treat PCOS in any way?
I MADE SOME TYPOS...THEREFORE, SINCE I DON'T THINK THERE IS A DELETE BUTTON IN HERE..I REPOSTED MY COMMENT WITH A LITTLE EXTRA...LOL!
Thank you again so much for your feedback also...
I wouldn't necessarily say that the pills I'm taking are big. They are actually small white coated pills that have the number 397 carved on them...My prescription bottle also only says Metformin...Therefore, I'm not sure they are generic or of any other type of brand....
What I do know is that recently not too long ago I was advised to take 1500 mg...1 during the day..and 2 at night...and now I've begun to have an upset stomach...and even diarrhea also...When I was taking 1000 mg....I was having headaches...and getting a bit dizzy....I haven't brought this up to my GYN...I was hoping I could at my next appointment....However, are any of these symptoms normal? I understand that the dosage can be decreased, if necessary, but would that affect it's ability to treat PCOS in any way?
You might not know how to answer my questions...and that's perfectly fine....I do appreciate everyone of you girls though who take the time to write back to me...I can be a true worry bird by nature...but I'm sure many can understand where I'm coming from....PCOS can be a highly stressful condition to deal with....I just want to get it over with...and have my bundle of joy in my arms already! :-/
awww....its okay honey...i have the same problem...and am going through the same emotional+physical state. its perfectly understandable how much stressful PCOs is, but u know...stress is also a key source of many problems including delayed ovulation etc. u should talk to ur doc about ur symptoms and the appropriate dose for u. that would def. make u feel better. and about the treatment...yea i think treatment can take a bit longer if dose is decreased..but at least it wont cause unpleasant side effects. u can also speed up the process with other fertility drugs when time is right. talk to ur doc about that as well...wish u'll have ur bundle of joy ASAP. takecare
I take 3 at night per my doctors instructions and I haven't had any issues with it. I would have a very hard time remembering to take them like that. Call your doc and see, but I believe it is just fine! :)
I asked her and she told me that I should take it as prescribed...I guess they are meant to be taken a certain way depending on the individual....I have no choice but to continue making an effort to take them when I should... :-)
Thanks for your feedback...I really appreciate it! :-)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.